Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 167, NWS Bismarck, ND

July 28, 2012Billings County, Golden Valley County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 28, 2012, 10:30 PM MDT for Billings County, Golden Valley County, North Dakota. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2012, 10:30 PM MDT (04:30 UTC)
Expired
Jul 28, 2012, 11:30 PM MDT
In force
60 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Billings County, ND, Golden Valley County, ND

The radar

The Bismarck radar (KBIS), 227 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 4.5 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2012-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2012-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
137 J/kg
Mixed-layer CIN
-293 J/kg
Mixed-layer LCL
1698 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

107 
WUUS53 KBIS 290430
SVRBIS
NDC007-033-290530-
/O.NEW.KBIS.SV.W.0167.120729T0430Z-120729T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1030 PM MDT SAT JUL 28 2012

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BILLINGS COUNTY IN SOUTHWEST NORTH DAKOTA
  GOLDEN VALLEY COUNTY IN SOUTHWEST NORTH DAKOTA

* UNTIL 1130 PM MDT

* AT 1030 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 5 MILES WEST OF SKAAR TO 11 MILES NORTHWEST OF WIBAUX TO 20
  MILES WEST OF WIBAUX...AND MOVING EAST AT 50 MPH.

  AT 1015 PM MDT...THE DAWSON COMMUNITY AIRPORT IN GLENDIVE          
  MONTANA REPORTED A WIND GUST TO 60 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  TROTTERS...BEACH...SENTINEL BUTTE...GOLVA...ALPHA...MEDORA...
  FAIRFIELD AND SOUTH FAIRFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4732 10406 4733 10364 4722 10314 4684 10339
      4663 10371 4663 10380 4661 10381 4667 10405
TIME...MOT...LOC 0429Z 289DEG 45KT 4739 10417 4709 10438
          4691 10461
WIND...HAIL 60MPH <.75IN

$$

SIMOSKO
2 follow-up statements
088 
WWUS53 KBIS 290446
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1046 PM MDT SAT JUL 28 2012

NDC007-033-290530-
/O.CON.KBIS.SV.W.0167.000000T0000Z-120729T0530Z/
BILLINGS ND-GOLDEN VALLEY ND-
1046 PM MDT SAT JUL 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GOLDEN VALLEY
AND NORTHWESTERN BILLINGS COUNTIES UNTIL 1130 PM MDT...

AT 1042 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM TROTTERS TO WIBAUX TO 12 MILES WEST OF SAINT PHILLIP...MOVING
EAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BEACH AROUND 1055 PM MDT.
  SENTINEL BUTTE AND GOLVA AROUND 1105 PM MDT.
  MEDORA AND ALPHA AROUND 1115 PM MDT.
  FAIRFIELD AND SOUTH FAIRFIELD AROUND 1125 PM MDT.

LAT...LON 4732 10406 4733 10364 4722 10314 4684 10339
      4663 10371 4663 10380 4661 10381 4667 10405
TIME...MOT...LOC 0447Z 289DEG 45KT 4731 10386 4702 10407
          4684 10430
WIND...HAIL 60MPH <.75IN

$$

SIMOSKO
157 
WWUS53 KBIS 290523
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1223 AM CDT SUN JUL 29 2012

NDC007-033-290531-
/O.EXP.KBIS.SV.W.0167.000000T0000Z-120729T0530Z/
BILLINGS ND-GOLDEN VALLEY ND-
1123 PM MDT SAT JUL 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR GOLDEN VALLEY AND NORTHWESTERN
BILLINGS COUNTIES WILL EXPIRE AT 1230 AM CDT/1130 PM MDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

LAT...LON 4732 10406 4733 10364 4722 10314 4684 10339
      4663 10371 4663 10380 4661 10381 4667 10405
TIME...MOT...LOC 0521Z 290DEG 37KT 4719 10337 4690 10359
          4672 10382

$$

SIMOSKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 10:16 PM MDT, 14 minutes earlier.

Area forecast discussion, Jul 28, 10:16 PM MDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1116 PM CDT SAT JUL 28 2012

.DISCUSSION...LATEST WATER VAPOR IMAGERY CONTINUES TO SHOW A
REPEATING PATTERN OF SHORTWAVES ROTATING FROM THE INTER-MOUNTAIN
WEST INTO NORTH DAKOTA. A SHORTWAVE TROUGH IN SOUTHERN ALBERTA WAS
SUPPRESSING HEIGHTS AS IT CONTINUES TO CIRCULATE/MOVE NORTHEAST
AND ALSO AIDING IN THUNDERSTORM DEVELOPMENT IN SOUTHERN CANADA.
MOISTURE/SHORTWAVE ENERGY ROTATING AROUND A STATIONARY UPPER
LEVEL HIGH CENTERED OVER NORTH TEXAS IN CONJUNCTION WITH THE
AFOREMENTIONED SHORTWAVES HAS BEEN PRODUCING A LINE OF
SHOWERS/THUNDERSTORMS OVER EASTERN MONTANA EARLY TONIGHT WITH
WIND GUSTS REPORTS AS HIGH AS 60 MPH EARLIER. WILL CONTINUE TO
MONITOR AS THIS LINE APPROACHES WESTERN NORTH DAKOTA...BUT THE
OVERALL TREND IS FOR WEAKENING. LOCAL RADAR WAS SHOWING ISOLATED
SHOWERS/THUNDERSTORMS DEVELOPING FROM NEAR MANDAREE TO VELVA AND
MOVING SOUTHEAST. HAVE EXPANDED THE ISOLATED POPS FURTHER SOUTH TO
ACCOUNT FOR THIS ACTIVITY FOR THE REST OF THE NIGHT.

OUR NEXT SHORTWAVE OF INTEREST IS SEEN IN THE SALMON/CHALLIS
MOUNTAINOUS REGION IN CENTRAL IDAHO. THIS IS FORECAST TO MOVE EAST
TONIGHT AND REACH CLOSE TO OUR WESTERN BORDER BY 12Z SUNDAY. THE
LATEST HRRR AND SREF...AND TO SOME EXTENT THE 00Z NAM DO SHOW
ANOTHER AREA OF PRECIPITATION ARRIVING IN OUR WESTERN ZONES BY
AROUND 09Z-10Z. THE HRRR COMPOSITE REFLECTIVITY SUGGESTS THIS
WOULD BE NON-SEVERE AND MAY CONTINUE FROM 10Z TO 14Z SUNDAY.

&&

.AVIATION...LOW PRESSURE IN EASTERN MONTANA WILL MOVE SLOWLY EAST
OVERNIGHT. THIS WILL BE THE FOCUS FOR MORE THUNDERSTORMS OVER WESTERN
AND NORTHERN NORTH DAKOTA...HOWEVER VFR CONDITIONS ARE EXPECTED AT
ALL TAF SITES. THE MAIN HAZARD THROUGH 12Z SUNDAY WILL BE WIDELY
SCATTERED THUNDERSTORMS AT KDIK/KISN/KMOT.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...KS
AVIATION...WAA
Hazardous weather outlook, Jul 28, 3:04 PM MDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
404 PM CDT SAT JUL 28 2012

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-292115-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
404 PM CDT SAT JUL 28 2012 /304 PM MDT SAT JUL 28 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT...

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THE MAJORITY OF THE
THUNDERSTORMS ARE EXPECTED TO REMAIN NON-SEVERE...HOWEVER A FEW
THUNDERSTORMS COULD POTENTIALLY CONTAIN LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A CHANCE FOR THUNDERSTORMS WILL CONTINUE SUNDAY...AND AGAIN
TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN NORTHWEST NORTH
DAKOTA.

SCHECK

In the hours before

Local storm report, Jul 28, 7:32 PM MDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
832 PM CDT SAT JUL 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     TSTM WND GST     MINOT AIR FORCE BASE    48.42N 101.35W
07/28/2012  M58 MPH          WARD               ND   ASOS

&&

LHUBER
Local storm report, Jul 28, 7:40 PM MDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
840 PM CDT SAT JUL 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             NW GLENBURN             48.51N 101.22W
07/28/2012  M0.88 INCH       RENVILLE           ND   TRAINED SPOTTER

            50 TO 55 MPH WINDS BETWEEN 815 AND 830 PM CDT

&&

ABELING
Special weather statement, Jul 28, 7:45 PM MDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
845 PM CDT SAT JUL 28 2012

NDZ021-290215-
MCLEAN ND-
845 PM CDT SAT JUL 28 2012

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN MCLEAN COUNTY UNTIL 915
PM CDT...

AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 47 MILES SOUTHWEST OF MINOT...MOVING SOUTHEAST AT
20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  RAUB...
  ROSEGLEN...
  WHITE SHIELD...
  EMMET...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

ABELING
Local storm report, Jul 28, 7:59 PM MDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
859 PM CDT SAT JUL 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     TSTM WND GST     4 NE DEERING            48.44N 100.99W
07/28/2012  E60 MPH          MCHENRY            ND   TRAINED SPOTTER

            PEA SIZE HAIL AND HEAVY RAIN REPORTED.

&&

LHUBER
Special weather statement, Jul 28, 8:40 PM MDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
940 PM CDT SAT JUL 28 2012

NDZ012-013-022-023-290315-
MCHENRY ND-PIERCE ND-SHERIDAN ND-WELLS ND-
940 PM CDT SAT JUL 28 2012

...THUNDERSTORMS WITH GUSTY WIND AND SMALL HAIL WERE MOVING THROUGH
PARTS OF WELLS...SHERIDAN...PIERCE AND MCHENRY COUNTIES...

AT 940 PM CDT...A LINE OF THUNDERSTORMS WITH WIND GUSTS UP TO 50 MPH
AND HAIL UP TO THE SIZE OF PENNIES EXTENDED FROM NEAR DENBIGH...
THROUGH DRAKE AND KIEF. MOVEMENT WAS EAST AT 25 MPH.

BRIEF HEAVY RAIN AND FREQUENT LIGHTNING WERE ALSO OCCURRING WITH THE
STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
ORRIN...TOWNER...ANAMOOSE...BERWICK...SHEYENNE LAKE...BALTA...
MARTIN...SILVA...RUGBY...SELZ...AND HARVEY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

JP MARTIN
Local storm report, Jul 28, 9:06 PM MDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
1006 PM CDT SAT JUL 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             5 NW NOONAN             48.94N 103.09W
07/28/2012  M1.50 INCH       DIVIDE             ND   PUBLIC

            PEA TO 1 1 2 INCH HAIL LASTED ABOUT 5 MINUTES.

0612 PM     HEAVY RAIN       8 W WISHEK              46.26N  99.72W
07/28/2012  M1.00 INCH       MCINTOSH           ND   CO-OP OBSERVER

0620 PM     HAIL             7 SSE WILDROSE          48.53N 103.14W
07/28/2012  E0.75 INCH       WILLIAMS           ND   TRAINED SPOTTER

            SPOTTER REPORTED DIME SIZED HAIL WITH WINDS ESTIMATED
            AT 35 TO 40 MPH. VERY HEAVY DOWNPOUR WITH 0.57 INCH OF
            RAIN.

0630 PM     HAIL             NW NORTHGATE            48.99N 102.26W
07/28/2012  M0.88 INCH       BURKE              ND   LAW ENFORCEMENT

0632 PM     HAIL             FLAXTON                 48.90N 102.39W
07/28/2012  M1.00 INCH       BURKE              ND   BROADCAST MEDIA

            A LOT OF DIME TO QUARTER SIZED HAIL. ALSO STRONG WINDS
            AND HEAVY RAIN.

0650 PM     HAIL             2 NE BOWBELLS           48.82N 102.22W
07/28/2012  M1.75 INCH       BURKE              ND   TRAINED SPOTTER

            QUARTERS WITH A FEW GOLFBALL SIZED HAIL. SIGNIFICANT
            DAMAGE TO CROPS. WINDS ESTIMATED AT 35 MPH.

0701 PM     HAIL             1 W TIOGA               48.40N 102.96W
07/28/2012  E1.00 INCH       WILLIAMS           ND   PUBLIC

            WINDS ESTIMATED AT 65 MPH WITH NICKEL TO QUARTER SIZED
            HAIL. HEAVY RAIN WITH ZERO VISIBILITY.

0701 PM     TSTM WND GST     1 W TIOGA               48.40N 102.96W
07/28/2012  E65 MPH          WILLIAMS           ND   PUBLIC

            WINDS ESTIMATED AT 65 MPH WITH NICKEL TO QUARTER SIZED
            HAIL. HEAVY RAIN WITH ZERO VISIBILITY.

0701 PM     TSTM WND GST     10 W LOSTWOOD           48.48N 102.64W
07/28/2012  M63 MPH          MOUNTRAIL          ND   TRAINED SPOTTER

            WINDS 55 MPH GUSTING TO 63 MPH.

0705 PM     TSTM WND GST     3 SW KENMARE            48.64N 102.14W
07/28/2012  E60 MPH          WARD               ND   TRAINED SPOTTER

0711 PM     HAIL             NW TIOGA                48.40N 102.94W
07/28/2012  M1.00 INCH       WILLIAMS           ND   STORM CHASER

            LOTS OF DIME SIZE HAIL. THE LARGEST WAS QUARTER...WINDS
            40 TO 50 MPH.

0813 PM     TSTM WND GST     MINOT AIR FORCE BASE    48.42N 101.36W
07/28/2012  E60 MPH          WARD               ND   TRAINED SPOTTER

            ESTIMATED WINDS OF 60 MPH WITH PEA SIZE HAIL. HAIL IS
            STILL ONGOING.

0816 PM     TSTM WND GST     4 NW MINOT AIR FORCE BA 48.45N 101.42W
07/28/2012  E60 MPH          WARD               ND   TRAINED SPOTTER

0824 PM     TSTM WND GST     MINOT AIR FORCE BASE    48.42N 101.35W
07/28/2012  M58 MPH          WARD               ND   ASOS

0828 PM     TSTM WND GST     MINOT AIR FORCE BASE    48.42N 101.36W
07/28/2012  M66 MPH          WARD               ND   OTHER FEDERAL

0835 PM     HAIL             NW GLENBURN             48.51N 101.22W
07/28/2012  M0.88 INCH       RENVILLE           ND   TRAINED SPOTTER

            50 TO 55 MPH WINDS BETWEEN 815 AND 830 PM CDT

0842 PM     TSTM WND GST     4 NE DEERING            48.44N 100.99W
07/28/2012  E60 MPH          MCHENRY            ND   TRAINED SPOTTER

            PEA SIZE HAIL AND HEAVY RAIN REPORTED.

&&

JP MARTIN

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 6:31 PM MDTSevere Thunderstorm WarningBISMcKenzie, Mountrail, Williams45 min
Jul 28, 7:08 PM MDTSevere Thunderstorm WarningBISRenville, Ward67 min
Jul 28, 7:31 PM MDTSevere Thunderstorm WarningBISMcHenry59 min
Jul 29, 4:46 PM MDTSevere Thunderstorm WarningBISEmmons, Sioux29 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.